Recently discharged from a mental hospital. Switched from latuda 80mg(which had lost its efficacy) to geodon 60mg.
Main question is if the half life is 7 to 10 hours wouldn’t it have to be taken twice a day to be built up in the system at all?
Geodon is supposed to be taken twice a day. I take it once a night(as i was prescribed it). I have delusional thoughts about body language hours after i take it if i take it in the morning.
If i take it at night i have some delusional thoughts the following morning.
About 10 hours after i take it
, unless im sleeping 10 hours after i take it, i go into a thoughtless zombie hypnotic state where i have pretty much no cognition and rely on my memory to get by. No working/short term memory either. That lasts 30 to 45 minutes. Then i return to normal and have no psychotic thoughts or delusions whatsoever. Last night after i returned to normal i felt like i did when i was 18 before psychosis. I could feel endorphins flood in response to music which was a sign to me my brains chemistry is returning to normal without drugs causing anehadonia. I have a doctor’s appointment tomorrow and i feel like this is the time to try tapering off AP’s once and for all.
I take 2 80 mg capsules at night.
Geodon does not need to be taken twice a day.
Talk to your doc
I used to take Geodon only at night. It is perfectly fine to do. But some people prefer to take it morning and night, because they feel more even. Are you making sure to eat at least 500 calories before taking your pill? That is so important. If you aren’t eating enough, it won’t be properly absorbed into your body.
Yes. Geodon needs to be taken twice a day. When I took it once a day I was a train wreck between doses. But everybody is different. It might work for you.
Now I take Latuda and Geodon so I don’t deal with those issues anymore but I do take my Geodon twice a day.
I know some people do take Geodon only at night - I found it VERY sedating when I was on 80/80 mg - but with its short half life, it’s meant to be taken twice a day.
I had one ignorant pdoc who had me on split doses because I was so tired on it - 40 mg in the morning and 80 at night. I kept getting psychotic episodes during the day because my levels would drop too low. I was never steady unless I was taking 80/80. I couldn’t stay awake on 80 mg in the morning and I was still trying to work back then. I’d sleep during my lunch hour and try to hide the fact that it was because of psych meds. Eventually I got tired of it all and switched to Abilify (I’m on Haldol again now).